Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 56, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 26, 2012, 4:14 AM EDT for Muskegon County, Ottawa County, Michigan. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 4:14 AM EDT (08:14 UTC)
- Expired
- Jul 26, 2012, 4:51 AM EDT
- In force
- 37 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Muskegon County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 48 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
799
WUUS53 KGRR 260814
SVRGRR
MIC121-139-260915-
/O.NEW.KGRR.SV.W.0056.120726T0814Z-120726T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
414 AM EDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN...
OTTAWA COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 515 AM EDT
* AT 412 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF GRAND
HAVEN..AND MOVING EAST AT 55 MPH. SMALL HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
GRAND HAVEN... HUDSONVILLE... COOPERSVILLE...
OLIVE CENTER... FERRYSBURG... SPRING LAKE...
BAUER... JAMESTOWN... JENISON...
MARNE... EASTMANVILLE... LAMONT...
CONKLIN... NUNICA... PORT SHELDON...
ALLENDALE... ZEELAND...
HOFFMASTER STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.
&&
LAT...LON 4285 8622 4301 8624 4312 8629 4318 8629
4314 8580 4277 8579
TIME...MOT...LOC 0814Z 289DEG 49KT 4306 8644
WIND...HAIL 60MPH <1.00IN
$$
LAURENS1 follow-up statement
672
WWUS53 KGRR 260851
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
451 AM EDT THU JUL 26 2012
MIC121-139-260901-
/O.CAN.KGRR.SV.W.0056.000000T0000Z-120726T0915Z/
MUSKEGON MI-OTTAWA MI-
451 AM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA AND SOUTH CENTRAL
MUSKEGON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4285 8622 4301 8624 4312 8629 4318 8629
4314 8580 4277 8579
TIME...MOT...LOC 0851Z 289DEG 49KT 4289 8579
$$
MEADEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:39 AM EDT, 35 minutes earlier.
Area forecast discussion, Jul 26, 3:39 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 339 AM EDT THU JUL 26 2012 .SYNOPSIS... ISSUED AT 338 AM EDT THU JUL 26 2012 SHOWERS AND THUNDERSTORMS WILL GRADUALLY MOVE SOUTHEAST OF THE REGION TODAY AS A COLD FRONT PUSHES SOUTH INTO INDIANA. THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY BEFORE DRY WEATHER MOVES IN FOR THE WEEKEND. CHANCES FOR SHOWERS AND THUNDERSTORMS ARE POSSIBLE NEXT WEEK AS SEVERAL MINOR UPPER DISTURBANCES MOVE ACROSS THE GREAT LAKES. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 338 AM EDT THU JUL 26 2012 FORECAST CONCERNS DEAL WITH THE ONGOING CONVECTION AND CHANCES FOR STORMS AGAIN FRIDAY. LOCAL AND REGIONAL RADAR SHOWS A LARGE AREA OF SHOWERS AND THUNDERSTORMS STRETCHING FROM SOUTHERN WISCONSIN EWD INTO THE THUMB. RADAR SHOWS SHOWERS/STORMS RAPIDLY DEVELOPING ACROSS THE SRN CWA AS THE LLJ SHIFTS EWD THIS MORNING. THE WRN EDGE OF THE PCPN SHIELD IS MOVING EAST AND CROSSING THE MADISON AREA ATTM. IT MAY TAKE UNTIL THIS AFTERNOON FOR PCPN TO MOVE OUT OF THE FAR SE CWA. STRONG STORMS STILL POSSIBLE THIS MORNING AS 1500 J/KG MUCAPE STILL NOTED OVER THE SRN CWA. ATTENTION THEN TURNS TO FRIDAY. FOR SEVERAL DAYS MODELS HAVE BEEN ADVERTISING A STRONG UPPER WAVE MOVING FROM WRN CANADA SOUTHEAST ACROSS THE GREAT LAKES. WE/LL CONTINUE WITH THE LIKELY POPS FOR THIS FEATURE. SVR STORMS NOT EXPECTED DUE TO SHEAR VALUES LESS THAN 20KTS. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 338 AM EDT THU JUL 26 2012 HIGH PRESSURE WILL MOVE IN BEHIND THE UPPER WAVE FOR THE WEEKEND AND WE CAN LOOK FOR DRY WEATHER. AS THE HIGH MOVES EAST EARLY NEXT WEEK...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE. NW FLOW ALOFT WILL RESULT IN A FEW MINOR SHORT WAVES MOVING OVER THE CWA WHICH WILL ALSO BE UNDERGOING A SLOW MOISTENING TYPICAL ON THE BACK SIDE OF A DEPARTING HIGH. THUS SCT SHRA/TSRA EXPECTED. HIGHS WILL MAINLY BE IN THE MID 80S THROUGH THE PERIOD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 143 AM EDT THU JUL 26 2012 RADAR IS SHOWING SHRA/TSRA DEVELOPING ACROSS THE REGION. ALL TAF SITES WILL BE AFFECTED BY THE STORMS OVERNIGHT INTO THE MORNING. GUSTY WINDS EXPECTED WITH THE STORMS. THE SRN TAF SITES COULD SEE TSRA INTO THE AFTERNOON BEFORE CLEARING DEVELOPS. && .MARINE... ISSUED AT 338 AM EDT THU JUL 26 2012 SCA CONDITIONS HAVE DIMINISHED AND THE SCA WAS CANCELLED. WEST TO NORTHWEST WINDS 10 TO 20 KNOTS EXPECTED TODAY RESULTING IN 2-4 FT WAVES. && .HYDROLOGY... ISSUED AT 338 AM EDT THU JUL 26 2012 MODERATE TO OCCASIONALLY HEAVY RAINFALL FROM THIS MORNING/S RAINFALL MAY LEAD TO PONDING OF LOW LYING AREAS. MINOR FLOODING POSSIBLE UNDER THE HEAVIER STORMS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...93 SHORT TERM...93 LONG TERM...93 AVIATION...93 HYDROLOGY...93 MARINE...93
Hazardous weather outlook, Jul 25, 9:20 PM EDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 920 PM EDT WED JUL 25 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-260815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 920 PM EDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. WHILE THIS THREAT INCLUDES THE ENTIRE AREA...THE HIGHEST RISK FOR SEVERE WEATHER IS NORTH OF THE INTERSTATE 96 CORRIDOR WHERE ISOLATED TORNADOES ARE ALSO POSSIBLE. WIND GUSTS TO 70 MPH WILL BE POSSIBLE IN SOME OF THE STRONGEST STORMS. STORM MOTION WILL BE TO THE EAST SOUTHEAST AT 30 TO 50 MPH. LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF TWO INCHES COULD ALSO OCCUR NORTH OF INTERSTATE 96. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY... BUT THE MAIN RISK OF SEVERE WEATHER SHOULD SHIFT SOUTHEAST INTO THE OHIO VALLEY REGION. A CHANCE OF THUNDERSTORMS ALSO EXISTS ON FRIDAY THEN AGAIN NEXT MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED TONIGHT...PARTICULARLY ALONG AND NORTH OF THE INTERSTATE 96 CORRIDOR. LMZ844>849-260815- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 920 PM EDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT AND BEACH GOERS NORTH OF GRAND HAVEN DUE TO STRONG SOUTHERLY WINDS. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THIS EVENING AND DURING THE EARLY OVERNIGHT HOURS. WHILE THIS THREAT INCLUDES ALL OF LAKE MICHIGAN... THE HIGHEST RISK FOR SEVERE WEATHER IS NORTH OF MUSKEGON WHERE ISOLATED TORNADOES ARE ALSO POSSIBLE. WIND GUSTS TO 60 KNOTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. STORM MOTION WILL BE TO THE EAST SOUTHEAST AT 30 TO 50 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY... BUT THE MAIN RISK OF SEVERE WEATHER SHOULD SHIFT SOUTHEAST INTO THE OHIO VALLEY REGION. A CHANCE OF THUNDERSTORMS ALSO EXISTS ON FRIDAY THEN AGAIN NEXT MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED TONIGHT...PARTICULARLY NORTH OF MUSKEGON. MEADE NJJ 93
In the hours before
Local storm report, Jul 26, 12:12 AM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1212 AM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM HAIL MOUNT PLEASANT 43.60N 84.77W
07/26/2012 E0.75 INCH ISABELLA MI TRAINED SPOTTER
&&
RSUTTLELocal storm report, Jul 26, 12:34 AM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1234 AM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG SW CLARE 43.82N 84.77W
07/25/2012 CLARE MI TRAINED SPOTTER
TREE DOWN ON HOUSE.
1130 PM TSTM WND DMG SW CLARE 43.82N 84.77W
07/25/2012 CLARE MI TRAINED SPOTTER
TREE DOWN ON HOUSE.
&&
RSUTTLELocal storm report, Jul 26, 12:36 AM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1236 AM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM TSTM WND DMG LAKE GEORGE 43.96N 84.94W
07/25/2012 CLARE MI TRAINED SPOTTER
TREE DOWN ON HOUSE.
&&
RSUTTLELocal storm report, Jul 26, 1:02 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
102 AM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM TSTM WND DMG 3 E BLANCHARD 43.52N 85.02W
07/25/2012 ISABELLA MI TRAINED SPOTTER
TREES DOWN IN YARD
&&
RSUTTLELocal storm report, Jul 26, 1:05 AM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
105 AM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG FARWELL 43.84N 84.87W
07/25/2012 CLARE MI TRAINED SPOTTER
TREE ON WIRE.WIRE ON FIRE.
&&
RSUTTLELocal storm report, Jul 26, 1:19 AM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
119 AM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 10 W MEREDITH 44.13N 84.81W
07/25/2012 CLARE MI COUNTY OFFICIAL
DOZENS OF TREES DOWN IN AREA.
&&
RSUTTLEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:12 PM EDT | Special Weather Statement | GRR | Clare, Lake, Mason, Osceola | 63 min |
| Jul 25, 8:19 PM EDT | Special Marine Warning | GRR | 41 min | |
| Jul 25, 9:34 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Osceola | 56 min |
| Jul 25, 9:40 PM EDT | Special Marine Warning | GRR | 95 min | |
| Jul 25, 9:44 PM EDT | Tornado Warning | GRR | Clare | 24 min |
| Jul 25, 9:49 PM EDT | Flash Flood Warning | GRR | Mason | 11 hr |
| Jul 25, 9:50 PM EDT | Severe Thunderstorm Warning | GRR | Mason, Oceana | 70 min |
| Jul 25, 10:44 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Osceola | 61 min |
| Jul 25, 10:56 PM EDT | Flash Flood Warning | GRR | Clare | 10 hr |
| Jul 25, 11:23 PM EDT | Special Weather Statement | GRR | Isabella, Montcalm | 67 min |
| Jul 25, 11:40 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella, Mecosta, Montcalm | 80 min |
| Jul 26, 12:30 AM EDT | Special Marine Warning | GRR | 2 hr | |
| Jul 26, 3:20 AM EDT | Special Marine Warning | GRR | 100 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.